Alert archive / Ohio / Flash Flood Warnings in 2006
Flash Flood Warning 33, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Jul 4, 2006, 9:36 PM EDT for Belmont County, Ohio. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 4, 2006, 9:36 PM EDT (01:36 UTC)
- Expired
- Jul 5, 2006, 12:30 AM EDT
- In force
- 3 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Counties, with a storm outline in the text
County Belmont County, OH
The radar
The Pittsburgh radar (KPBZ), 88 km from the middle of the area, began a volume at 01:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 10:21 PM EDT | FLASH FLOOD | 1 Se Belmont, OH | SECONDARY CREEKS EMPTYING INTO MCMAHON CREEK ARE FLOODING. FLOODING ALONG SR149 NEAR BARKCAMP STATE PARK. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 45 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 1.6 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 531 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 761 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KPBZ 050137 FFWPBZ OHC013-050430- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 936 PM EDT TUE JUL 4 2006 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * FLASH FLOOD WARNING FOR... BELMONT COUNTY IN OHIO * UNTIL 1230 AM EDT * AT 930 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAINS FROM BETHESDA TO GLENCOE. ADDITIONAL RAINFALL IS LIKELY THROUGH 1100 PM. RAPID STREAM RISES CAN BE EXPECTED. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. LAT...LON 4012 8089 3990 8092 3991 8119 4011 8120 $$
1 follow-up statement
000 WGUS71 KPBZ 050221 FFSPBZ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1016 PM EDT TUE JUL 4 2006 OHC013-050430- BELMONT OH- 1016 PM EDT TUE JUL 4 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 AM EDT FOR BELMONT COUNTY... AT 1012 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLOODING IN AND AROUND BETHESDA, WITH EVACUATIONS IN BETHESDAY DUE TO WATER IN RESIDENCES. ADDITIONAL FLOODING WAS REPORTED ALONG BENT FORK CREEK IN BETHESDA. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BETHESDA. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 4000 8076 3984 8080 3987 8124 4002 8123 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jul 4, 3:01 PM EDT, 6 hours 35 minutes earlier.
Area forecast discussion, Jul 4, 3:01 PM EDT, 6 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 301 PM EDT TUE JUL 4 2006 .SHORT TERM (TONIGHT THROUGH WEDNESDAY)... BASED ON RECENT RADAR DATA AND MODEL RUNS, PARTICULARLY RUC AND WRF(NAM), EXPECT NUMEROUS SHOWERS AND THUNDERSTORMS SOUTH OF INTERSTATE 70 TO CONTINUE INTO THIS EVENING, WITH POTENTIALLY SEVERE THUNDERSTORMS TO MOVE THROUGH WEST VIRGINIA AND MARYLAND MOUNTAINS LATE THIS AFTERNOON. ANOTHER BAND OF SCATTERED THUNDERSTORMS WILL BE MOVING OUT OF NORTHEASTERN OHIO ACROSS PARTS OF WESTERN PENNSYLVANIA, NORTH OF INTERSTATE 70, THIS EVENING. LATER TONIGHT AND WEDNESDAY, THE THUNDERSTORM THREAT SHOULD BE DIMINISHING AS THE MODELS SHOW THE BEST LIFT AND INSTABILITY PROPAGATING SOUTH OF THE UPPER OHIO VALLEY. PATCHY FOG CAN DEVELOP EARLY WEDNESDAY MORNING AS TEMPERATURES LOWER TO CROSSOVER VALUES WITH THE GROUND ALSO HAVING BEEN WETTED BY THE RECENT THUNDERSTORM RAINS. && .LONG TERM (WEDNESDAY NIGHT THROUGH TUESDAY)... HIGH PRESSURE WILL PUSH INTO THE REGION WEDNESDAY NIGHHT. SHOWERS AND THUNDERSTORMS WILL MOVE TO THE EAST PROVIDING A FEW DAYS OF TRANQUIL WEATHER. ANOTHER FRONT COULD BRING A CHANCE OF RAIN BY NEXT TUESDAY. && .AVIATION... EXPECT FLIGHT CONDITIONS (VISIBILITY AND CEILING) TO LOWER TO IFR VALUES IN THUNDERSTORMS WITH GUSTY SURFACE WINDS. HAIL IS ALSO POSSIBLE, PARTICULARLY SOUTH OF INTERSTATE 70 THIS EVENING. LATE TONIGHT, PATCHY FOG CAN ALSO RESULT IN IFR CONDITIONS, PARTICULARLY AS MOST AREAS HAVE GOTTEN DECENT RAIN AMOUNTS AND TEMPERATURES WILL LOWER TO NEAR DEW POINTS. CONDITIONS WILL BE MAINLY VFR LATER WEDNESDAY AS THE THUNDERSTORM THREAT CONTINUES TO SHIFT SOUTHWARD OUT OF THE UPPER OHIO VALLEY. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Jul 4, 4:27 AM EDT, 17 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 427 AM EDT TUE JUL 4 2006 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016- 020>023-029>032-WVZ001>004-012-021>023-041-050830- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER- VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER- ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE- FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- PRESTON-TUCKER- 427 AM EDT TUE JUL 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS AGAIN TODAY. THUNDERSTORMS CAN DEVELOP ACROSS THE REGION AT ANY TIME. THERE IS THE POTENTIAL THAT THESE STORMS COULD REACH SEVERE LEVELS. THE MAIN THREAT WILL BE DAMAGING WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO ACTIVE WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY.
In the hours before
Special weather statement, Jul 4, 7:42 PM EDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 742 PM EDT TUE JUL 4 2006 OHZ058-059-050045- BELMONT OH-GUERNSEY OH- 742 PM EDT TUE JUL 4 2006 ...THUNDERSTORMS WITH VERY HEAVY RAIN... THUNDERSTORMS WILL CONTINUE TO MOVE THROUGH GUERNSEY AND BELMONT COUNTIES... AT 741 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS OVER KIMBOLTON...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... ALLEDONIA...BARKCAMP STATE PARK...BARNESVILLE...BETHESDA... BIRMINGHAM...BODEN...BRIDGEPORT...BYESVILLE...CAMBRIDGE... CUMBERLAND...FLUSHING...KIMBOLTON...LONDONDERRY...MARTINS FERRY... MORRISTOWN...OLD WASHINGTON...POWHATAN POINT...QUAKER CITY...SAINT CLAIRSVILLE...SALT FORK STATE PARK...SENECAVILLE...SHADYSIDE... SOMERTON AND YORKVILLE THESE STORMS WERE IN AN WEST TO EAST ORIENTATION, AND MOVING EASTWARD AROUND 25 MPH. WITH THE CURRENT MOVEMENT, SOME LOCATIONS WILL EXPERIENCE THE PASSAGE OF SEVERAL ROUNDS OF VERY HEAVY RAINFALL, AS STORMS TRAIN OVER THE SAME AREAS. VERY HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS. KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. RESIDENTS SHOULD REMAIN ALERT FOR POSSIBLE WARNINGS. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND CREEKS MAY ALSO RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS.
Nearby
Flash Flood Warnings in Ohio, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.